If I Run Out of HIV Meds, Do I Need to Worry About Resistance?
I recently found out that I have to pay the full cost of my lab work from now on. I missed my last doctor's appointment because I can't afford to get labs done every three months, and now I can't get a refill of my HIV meds. I'm worried about developing drug resistance, and I don't know what to do. Do you have any advice?
How Often Should I Visit My HIV Doctor?
When I was diagnosed in April of this year, my doctor did a round of lab tests, decided I didn't need HIV meds (CD4 count 580, viral load 6,000) and told me to come back in three months. In July, my lab results were even better, and he said I didn't have to come back for another six months. Six months? Isn't that too long for a recently diagnosed person to wait between doctor's visits?
Monthly HIV Meds?
Is there any hope that we will one day have an HIV medication that can be taken just once a month rather than once or twice a day?
Do HIV Meds Affect CD4 Count as Well as Viral Load?
Ten years after my diagnosis, I'm just now starting HIV meds. My viral load is 23,000, which is not all that high, but my CD4 count is only 23. I know the meds will probably make my viral load undetectable, but will they do anything to my CD4 count?
HEALTH ISSUES FOR PEOPLE WITH HIV
Winning the War on Body Fat Changes
Do you think we can ever completely eliminate body fat problems, such as lipoatrophy, in HIV-positive people? Can working out or taking supplements truly undo fat or muscle loss, or will those conditions just keep coming back?
Tiny Facial Bumps After Sculptra Treatment?
A couple of years ago, I had three series of Sculptra (poly-L-lactic acid, New-Fill) injections. Six months afterwards, my face filled out as promised. Unfortunately, the effect only lasted for three weeks, and then it vanished -- leaving behind more than a hundred small bumps on my face. None of the steps that the maker of Sculptra recommended to fix these bumps has worked. Do you have any suggestions?
Alternative Treatments for Nausea, Diarrhea and Weight Loss
I'm 22 years old and taking Atripla (efavirenz/tenofovir/FTC). I'm doing all right: My CD4 count is up to 379 and my viral load is undetectable. However, lately I've been having diarrhea and feeling very nauseous. I've also begun to lose weight, even though I eat regularly and otherwise feel fine. Is there anything I can do to treat this without having to talk to my doctor?
HIV Meds and Diarrhea
Are there any HIV medications that are less likely to cause diarrhea than others?
THE POLITICS OF HIV CARE
Should My HIV Doctor Be Forcing People to Pay Cash for Better Treatment?
I recently found out that my HIV doctor is now offering "better treatment" -- longer visits, priority for referrals, more options for appointments -- when people pay by cash instead of through their health insurance. Is this ethical, or even legal? I don't have the funds to pay cash for my health care; paying for the meds is hard enough. There also aren't that many choices for HIV specialists in my area. Is this what the medical profession is coming to: You have to have cash to stay alive?
[Editor's note: After Dr. Bob Frascino posted his response to this question, the person who originally asked the question submitted a follow-up. You can read it, along with Dr. Bob's second response, by clicking here.]
|My Dad Has HIV. Can Things Ever Be Normal Again?|
(A recent post from the "My Loved One Has HIV/AIDS" board)
It's been a year since my dad was diagnosed with HIV. ... I've tried to act like everything was normal, but it keeps coming up. My older brother and him keep getting into fights because [my brother] doesn't want anything to do with [my dad, and won't] let him see his granddaughter. My mom decided to stay with him after he told her -- he had been having affairs for years. I feel like I can't be a normal teenager. ... My dad's trying to act like everything's normal, but I feel torn between him, mom, my brother, life and myself. ... I'm just tired. Please give me any advice.
Click here to join this discussion thread, or to start your own!
Married -- and Newly Diagnosed!
I've been married for almost three years. I went to the doctor recently to be treated for vaginal discharge; my doc did some tests, and I have HIV as well as another sexually transmitted disease! I tested negative for HIV before I got married. Does this mean my husband has cheated on me, or is there some other explanation?
LIVING WITH HIV
Helping a Friend Who's Having Trouble Coping With HIV
I have a friend who has had HIV for four years now. He’s extremely anxious and reluctant even to step outside his home. Is this normal? I live far away from him, but I want to help.
Contact Sports When You're Living With HIV
I was on a major health kick before I was diagnosed with HIV more than a year ago, and I loved it: I was having fun, meeting new people and had even joined a contact sport. But then I started to get sick; it turned out I had HIV, late-stage pneumocystis pneumonia and a CD4 count in the single digits! I've since started HIV treatment and am now feeling great. I'd love to get back into contact sports this fall, but I'm concerned it may not be the healthiest choice for me. What do you think?
Life Insurance for the HIV Positive
Are there any companies issuing life insurance for people with HIV?
STRANGE BUT TRUE
Did HIV Meds Make My Shrinky Dink Shrink?
Since I started taking HIV medications 10 months ago, my sex drive has all but vanished -- and I'm positive that I'm not as ... large ... as I used to be. My testosterone levels are fine, so what's going on? Can I undo whatever damage has been done?
Not the Kind of Guy You Want to Do Your Laundry With
I found a used pair of panties at the laundromat. They were unwashed, and there was a spot of dried vaginal secretion on them. Can I get any sexually transmitted diseases from licking the spot or putting my penis on the dried secretions?